Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Have static in left ear and feel lightheaded. Suggested fluid present in ear. Was takign Meclizine, got over. Should I refill?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13404 Questions
Question
I have static in left ear and lightheadedness. Dr. tells me there is a small amount of fluid in that ear. The problem started last summer and symptoms come and go since then. I'm having the symptoms right now. I have taken Meclizine for the last couple of weeks but have run out of this medicine. Should I get refill?
Posted Wed, 25 Sep 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Michelle Gibson James 53 minutes later
Brief Answer:
refill and also use a nasal spray

Detailed Answer:
HI, thanks for using healthcare magic

Fluid in the ear can result in dizziness, abnormal sounds in the ear such as the static you are describing and hearing loss in some persons.

It usually follows a previous ear infection.

Treatment is normally medical or surgical.

Medical treatment would include medications such as the one you were using and assessment of hearing a few months after the onset of symptoms.
In addition topical nasal steroids have been shown to speed up clearance and prevent recurrence.
This would include medications such as flonase, nasonex, avamys, rhinocort.

There are different surgical treatments. The initial procedure normally involves the insertion of a tube (called a grommet) into the ear drum to encourage drainage of the middle ear.

There are other procedures that can be done if this is not effective.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Have static in left ear and feel lightheaded. Suggested fluid present in ear. Was takign Meclizine, got over. Should I refill? 3 hours later
The symptoms get worse with certain loud noises such as water running.
 
 
Answered by Dr. Michelle Gibson James 41 minutes later
Brief Answer:
This can occur in some persons

Detailed Answer:
HI

The static sound in the air (tinnitus) is often affect by loud noises.

It is thought to be due to the brain's neural circuits trying to adapt to the sensory stimulation.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor